Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 29, 2006, 3:09 AM MST. It took effect at Oct 29, 2006, 9:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 3:09 AM MST (10:09 UTC)
- In effect from
- Oct 29, 2006, 9:00 PM MST
- Expired
- Oct 30, 2006, 8:26 AM MST
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 291009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MST SUN OCT 29 2006 IDZ017-020-021-292215- /O.NEW.KPIH.WI.Y.0011.061030T0400Z-061030T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 309 AM MST SUN OCT 29 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY. A VERY STRONG COLD FRONT WILL PASS THROUGH EASTERN IDAHO OVERNIGHT. WINDS WILL BEGIN INCREASING AHEAD OF THE FRONT AS EARLY AS THIS AFTERNOON...BUT WILL BECOME QUITE STRONG LATE THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE EXPECTED...AND GUSTS CAN REACH AS HIGH AS 45 MPH OVERNIGHT. WINDS WILL BEGIN TO TURN NORTHWEST AND DECREASE MONDAY MORNING AS THE FRONT SAGS WELL SOUTH OF THE AREA. BREEZY WINDS MAY CONTINUE THROUGH THE DAY...BUT THE STRONGEST WINDS SHOULD END BY MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 292152 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 252 PM MST SUN OCT 29 2006 IDZ017-020-021-301030- /O.CON.KPIH.WI.Y.0011.061030T0400Z-061030T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 252 PM MST SUN OCT 29 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY. A VERY STRONG COLD FRONT WILL PASS THROUGH EASTERN IDAHO OVERNIGHT. WINDS WILL CONTINUE INCREASING AHEAD OF THE FRONT THIS EVENING...BUT WILL BECOME QUITE STRONG BY MIDNIGHT. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE EXPECTED...AND GUSTS CAN REACH AS HIGH AS 45 MPH OVERNIGHT. WINDS WILL BEGIN TO TURN NORTHWEST AND DECREASE MONDAY MORNING AS THE FRONT SAGS WELL SOUTH OF THE AREA. BREEZY WINDS MAY CONTINUE THROUGH THE DAY... BUT THE STRONGEST WINDS SHOULD END BY MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 301049 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 349 AM MST MON OCT 30 2006 IDZ017-020-021-301600- /O.CON.KPIH.WI.Y.0011.000000T0000Z-061030T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 349 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. A VERY STRONG COLD FRONT MOVING PAST EASTERN IDAHO THIS MORNING WILL KEEP WINDS STRONG THROUGH SUNRISE. SUSTAINED WINDS BETWEEN 30 AND 35 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE UNTIL 9 AM. BY MIDDAY THE WINDS WILL START TO DECREASE AS THE INFLUENCES OF THE FRONTAL BOUNDARY LEAVE THE AREA. WINDS BY LATER THIS AFTERNOON WILL DECREASE TO 15 TO 25 MPH WITH A FEW ISOLATED GUSTS TO 35. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 301526 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 AM MST MON OCT 30 2006 IDZ017-020-021-301630- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-061030T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 826 AM MST MON OCT 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:08 AM MST, 1 minute earlier.
Area forecast discussion, Oct 29, 3:08 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 308 AM MST SUN OCT 29 2006 .SHORT TERM....TODAY THROUGH TUESDAY. UPPER RIDGE FLAT OVER FCST AREA AHEAD OF BC CANADA LOW. DRY AND WARM WEDGE AHEAD OF LOW PER WV SAT IMAGERY KEEPING HIGHER ELEVATIONS DRY AND MILD TONIGHT. MOISTURE ASSOCIATED WITH BC LOW BEING SHEARED APART WITH MOST OF THE MOISTURE BEING PUSHED EAST OF LOW. REMAINDER BEING PULLED BACK TOWARD PACIFIC LOW AT 150W. FRONTAL BOUNDARY BETWEEN SEATTLE/VANCOUVER EARLY THIS MORNING...BUT SLIPS SOUTH QUICKLY AND CROSSES FCST AREA AS POTENT BAROCLINIC BOUNDARY. WITH LIMITED MOISTURE...KEPT POPS TO MID- CHANCE CATEGORY ALONG WY/MT BORDERS. BIGGEST STORY WILL BE WINDS BEGINNING THIS AFTERNOON ACROSS FCST AREA AND LASTING INTO MON MORNING. SFC LOW SPINS UP RAPIDLY THIS AFTN IN FAVORED LEE LOCATION IN WY/MT. AT SAME TIME...VERY STRONG 5H JET DROPS SOUTH THROUGH OREGON TOWARD FCST AREA. AT THIS TIME...NAM NUMERICAL GUIDANCE FAVORED ALTHOUGH POTENTIALLY A BIT LOW OVER SNAKE VALLEY. LOCAL WIND SCHEME GIVES NEAR HIGH WIND WARNING VALUES DEPSITE NOCTURNAL PASSAGE OF FRONT. SUPPOSE 40+KT 60FT AGL WINDS DEPICTED ON NAM ALONG WITH 90KT 5H JET WOULD HAVE SOMETHING TO DO WITH THAT. STRONG FRONTAL FORCING SHOULD HAVE NO PROBLEM MIXING THESE WINDS DOWN...ESPECIALLY GIVEN LOW MOISTURE CONTENT EXPECTED OVER FCST AREA. THUS FEEL FAIRLY CONFIDENT IN OVERNIGHT WIND ADVISORY FOR ALL THREE SNAKE VALLEY ZONES. AXIS OF UPPER LOW SLIPS EAST INTO WY MON. FLOW ALOFT REMAINS STRONG BUT WITH A NORTHWESTERLY DIRECTION THAT IS NOT FAVORABLE FOR STRONG WINDS IN SNAKE VALLEY. THUS END THE WIND ADVISORY 9AM MON MORN. DYNAMICS/MOISTURE SHOULD FAVOR EASTERN HIGHLANDS MON HOWEVER WEAK. STORM TOTAL SNOWS EVEN FOR HIGHER ELEVATIONS IN THE 2-5 INCH RANGE...MOSTLY DUE TO COLD TEMPS MON. COLD ADVECTION BEHIND FRONT QUITE STRONG THUS TEMPS MON SOME 15-20 DEG COLDER THAN TODAY. NUMERICAL GUIDANCE INDICATING A 30DEG DROP IN PLACES..BUT TEMPERED THAT TREND IN GRIDS SOMEWHAT. TUE DRY BUT CONTINUED COLD AS DRY NORTHWEST FLOW BUILDS SFC HIGH INTO FCST AREA. DMH .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... LONG WAVE RIDGE WILL BE OVER SOUTHEAST IDAHO ON TUES BUT WILL BEGIN TO WEAKEN ON WEDNESDAY AS A DEEP PACIFIC LOW BEGINS TO SEND A SERIES OF SHORTWAVES THROUGH THE PAC NORTHWEST TOWARD IDAHO. FIRST OF THESE WAVES SHOULD REACH SOUTHEAST IDAHO LATE THURSDAY INTO FRIDAY WITH ADDITIONAL TROFS FOLLOWING EVERY 12 HRS OR SO. MOIST SOUTHWESTERLY FLOW ACCOMPANYING THE TROFS WILL KEEP SKIES CLOUDY WITH SCATTERED PRECIPITATION THROUGH NEXT WEEKEND. PRECIP WILL LIKELY BE A MIX OF LIGHT RAIN ACROSS THE SNAKE RIVER BASIN WITH LIGHT SNOW ABOVE 6000 FT. LIQUID PRECIP TOTALS FOR THUR-SUN ARE FORECAST TO RANGE FROM ABOUT 0.3 INCH IN THE SOUTHERN HIGHLANDS TO 1.0 INCH IN THE CENTRAL MOUNTAINS. BRW && .AVIATION...VFR CONDITIONS ARE FORECAST FOR MOST OF SUNDAY BUT A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TONIGHT. INCREASED CLOUDINESS...ISOLATED SNOWSHOWERS...AND MVFR/IFR CONDITIONS ARE POSSIBLE ACROSS THE CENTRAL IDAHO MOUNTAINS AND UPPER SNAKE RIVER HIGHLANDS AFTER 30 OCT/03Z. BRW && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 PM THIS EVENING TO 9 AM MST MONDAY FOR IDZ017-IDZ020-IDZ021. &&
Hazardous weather outlook, Oct 28, 5:56 AM MDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 556 AM MDT SAT OCT 28 2006 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 556 AM MDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.